Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 8, 2021, 4:35 PM CDT for Cameron County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 8, 2021, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 17 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS84 KBRO 082135
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
435 PM CDT Thu Jul 8 2021
TXZ255-257-082215-
Coastal Cameron TX-Inland Cameron TX-
435 PM CDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 433 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Beach to near Port Of Brownsville to
9 miles south of South Point. Movement was northeast at 10 mph.
Winds in excess of 30 mph will be possible with these storms, along
with torrential rainfall dropping visibilities to 1 mile at times.
Locations impacted include...
South Padre Island, Port Of Brownsville, Brownsville, Port Isabel
City Hall, U.s. Coast Guard Station, Port Isabel Lighthouse, Port
Isabel High School, Port Isabel Fire And Police Department, South
Padre Island Convention Center and Laguna Vista Police Department.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2584 9740 2586 9741 2584 9742 2626 9735
2634 9722 2629 9728 2633 9721 2635 9721
2607 9716 2607 9714 2605 9716 2595 9715
2596 9728 2594 9728 2592 9733 2593 9735
2591 9737 2589 9736 2584 9737
TIME...MOT...LOC 2133Z 244DEG 9KT 2622 9731 2595 9735 2573 9741
$$
FarrisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:07 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 8, 3:07 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
307 PM CDT Thu Jul 8 2021
.SHORT TERM (Now through Friday Night): The conv coverage over south
TX has started increasing due to the increasing daytime heating
effects destabilizing the atms. Vsbl satl and the latest 500 mb
height fields from the ECMWF show the center of the closed 500 mb
low to be centered close to the LRD/HBV area. The latest KBRO VWP
shows a pretty persistent SW flow aloft up through around 10kft.
Believe this drier air intrusion temporarily shutdown the conv
earlier this morning. However, the diurnal heating and a low level
sea breeze forming up near the lower TX coastline is helping
generate some sct conv across much of the region this afternoon.
The short range models are in pretty good consensus in very slowly
but steadily moving this closed 500 mb low in a western direction
throughout Fri/Fri Night towards the Big Bend area. The slow
movement of this closed low will likely maintain the threat of
additional areas of heavy rainfall across Deep South TX/RGV
throughout tonight into tomorrow. Although the break in the conv
today has allowed conditions to improve somewhat over the area, the
soils remains pretty saturated, especially in Hidalgo, Willacy, SE
Starr, NW Cameron and southern Kenedy Counties which has suffered
the heaviest rainfall totals over the last several days. So will
maintain the Flash Flood Watch throughout tomorrow evening for all
of the region as additional Flood Advisories/Flash Flood Warnings
may be necessary.
The deeper layer moisture looks to finally start diminishing over
the region as the closed 500 mb low slides to the west. This finally
allows the rain chcs to diminish somewhat Fri Night.
For temps will go with a general model blend as the area may get a
little more diurnal heating effects tomorrow which may allow temps
to warm up into the upper 80s to lower 90s.
.LONG TERM (Saturday through Thursday): Overall, the trend will be
"back to normal" for the long-term portion of the forecast. We'll
see moderate SE surface flow re-asserting itself along the SW
flank of a westward-building Bermuda high, temperatures warming
toward normal (though perhaps staying a degree or two shy of that),
and slight chances for rain/thunder each afternoon driven by
daytime heating. Finally, heat indices each afternoon should rise
to the 105-108F range in the favored spots of western Starr and
Zapata counties. Parts of Kenedy county will also see heat index
values pushing 105F for a few hours each day.
Initially, on Saturday, the pattern aloft is progged to feature a
fairly strong, east-west oriented ridge axis overhead, extending
eastward from a high center near southern Nevada. This should
yield more sunshine and a continued gradual drying of the
atmospheric column through the weekend, though isolated to widely
scattered sea-breeze showers will still be possible on Saturday.
By Monday, time-height sections from both GFS and ECMWF indicate
that mid-levels will have dried considerably, leaving some
moisture in the boundary layer (up to ~850 hPa) as well as at
upper levels.
Later Monday or Tuesday, a weakness or tail-end of a trough aloft
extending from a low traversing the Midwest is forecast to move
across Texas, which should lead to the highest rain chances of
the period, but still pretty close to climo at around 30%. By
Wednesday, deep-layer "Bermuda high" ridging builds back in, from
the east this time, allowing for temps to creep up another degree
or two and keeping any diurnal showers or storms isolated in
nature.
&&
.MARINE (Now through Friday Night): Will maintain the SCA for the
lower TX Gulf Waters as ship obs from NOAA Fisheries ship Oregon II
indicated some pretty strong SE winds from 20 to 25 kt range near
the long silent Buoy020 site. The model blended short term wind
guidance maintains the southerly 20-25 kt winds across much of the
lower TX Gulf waters throughout the afternoon and evening hours. The
blended model guidance then drops the winds down early Fri morning
as the PGF relaxes a bit. So expect SCEC conditions to return on Fri
and Fri Night as the PGF continues to slacken.
Saturday through Wednesday: Moderate SE flow, with speeds of
10-15 knots is expected to prevail. Residual elevated seas may
require Small Craft Exercise Caution on the Gulf waters during the
daytime Saturday, before seas relax to 3-5 ft. for the remainder
of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 87 79 89 / 70 50 20 30
BROWNSVILLE 77 88 79 90 / 70 60 20 30
HARLINGEN 76 87 78 90 / 60 60 20 30
MCALLEN 76 88 78 91 / 50 60 20 30
RIO GRANDE CITY 75 89 77 92 / 50 60 20 20
SOUTH PADRE ISLAND 79 85 81 86 / 70 50 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ256-257-
351.
Flash Flood Watch through Friday evening for TXZ248>257-351-353.
GM...Small Craft Advisory until 4 AM CDT Friday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
https://weather.gov/rgv
60-Speece/53-Schroeder/65-SoriaHazardous weather outlook, Jul 8, 4:05 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 405 PM CDT Thu Jul 8 2021 TXZ248>257-351-353-092115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 405 PM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for all of deep south Texas. Scattered to numerous showers and isolated thunderstorms are expected tonight with heavy rainfall and flash flooding at times. There is a high risk of rip currents at South Padre Island and Boca Chica beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Flash Flood Watch is in effect through Friday evening. Heavy rainfall may lead to flash flooding through Friday evening. Elevated rip current risk will be possible Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, if flooding is observed, report to your local law enforcement agency or to the National Weather Service Office in Brownsville, TX. GMZ130-132-135-150-155-170-175-092115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 405 PM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for the lower Texas Gulf waters until 4 AM Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 8, 4:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
435 PM CDT Thu Jul 8 2021
TXZ255-257-082215-
Coastal Cameron TX-Inland Cameron TX-
435 PM CDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 433 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Beach to near Port Of Brownsville to
9 miles south of South Point. Movement was northeast at 10 mph.
Winds in excess of 30 mph will be possible with these storms, along
with torrential rainfall dropping visibilities to 1 mile at times.
Locations impacted include...
South Padre Island, Port Of Brownsville, Brownsville, Port Isabel
City Hall, U.s. Coast Guard Station, Port Isabel Lighthouse, Port
Isabel High School, Port Isabel Fire And Police Department, South
Padre Island Convention Center and Laguna Vista Police Department.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2584 9740 2586 9741 2584 9742 2626 9735
2634 9722 2629 9728 2633 9721 2635 9721
2607 9716 2607 9714 2605 9716 2595 9715
2596 9728 2594 9728 2592 9733 2593 9735
2591 9737 2589 9736 2584 9737
TIME...MOT...LOC 2133Z 244DEG 9KT 2622 9731 2595 9735 2573 9741
FarrisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:10 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 47 min |
| Jul 7, 8:25 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 46 min |
| Jul 8, 12:49 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Jul 8, 4:00 AM CDT | Rip Current Statement | BRO | Kenedy | 15 hr |
| Jul 8, 10:25 AM CDT | Small Craft Advisory | BRO | 10 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.